Volume 42, Number 3, May-June 2008
|Page(s)||443 - 469|
|Published online||03 April 2008|
Multiplicative Schwarz Methods for Discontinuous Galerkin Approximations of Elliptic Problems
Dipartimento di Matematica, Università di Pavia,
Via Ferrata 1, 27100 Pavia, Italy. email@example.com
2 Istituto di Matematica Applicata e Tecnologie Informatiche - CNR, Via Ferrata 1, 27100 Pavia, Italy. firstname.lastname@example.org
Revised: 13 August 2007
In this paper we introduce and analyze some non-overlapping multiplicative Schwarz methods for discontinuous Galerkin (DG) approximations of elliptic problems. The construction of the Schwarz preconditioners is presented in a unified framework for a wide class of DG methods. For symmetric DG approximations we provide optimal convergence bounds for the corresponding error propagation operator, and we show that the resulting methods can be accelerated by using suitable Krylov space solvers. A discussion on the issue of preconditioning non-symmetric DG approximations of elliptic problems is also included. Extensive numerical experiments to confirm the theoretical results and to assess the robustness and the efficiency of the proposed preconditioners are provided.
Mathematics Subject Classification: 65N30 / 65N55
Key words: Domain decomposition methods / Schwarz preconditioners / discontinuous Galerkin methods.
© EDP Sciences, SMAI, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.